NRAS
22,449 members26,186 posts

Hair loss

Hi, as anybody else had hair loss just at the front my fringe was lovely and thick all my life I had a full thick cut fringe since taking benepali it’s just brittle on one side and snapping plus I now have a huge like bump that lifts the horrible brittle side up , oh it drives me mad my other side grows lovely and thick it’s horrible I hate it uneven fringe it’s not one bit flattering . Lovely and thick all over except the fringe grows loads.

22 Replies
oldestnewest

My hair is thinner than it used to be, but since going back on methotrexate the biologics don’t seem to have made a difference. Could you get a side fringe instead so the brittle side is less obvious? 🙂

1 like
Reply

I I’d try the side fringe but the opposite side looks nasty I’ve had my daughter in law a hairdresser thinnin the opposite side out to try and balance it it’s doing my head in .

Reply

Hi Vonnie I had the same problem although not as bad as it sounds you're having. My hair was already thin from taking methotrexate though. I'm not on either drug now as had problems with my breathing on Benepali but would go back on it as fed up with my joints being so painful especially my hands.

Hope you get sorted soon, Neannie

1 like
Reply

God help you and here is me moaning over hair I hope your getting some relief from something

2 likes
Reply

These drugs can cause all sorts of issues with hair. I've turned into Crystal Tips (hair has gone curly).

How about a visit to hairdresser to see what they can do? I'm thinking of going to the poodle parlour! :)

4 likes
Reply

Oooh. Someone else who remembers Crystal Tips!

1 like
Reply

Yeah....I'm getting on a bit Gnarli! :)

Reply

Ha! M probably older. I used to watch it with my children!

Reply

I’m not that old or I don’t thinki am, but I am really just wish I wasn’t .52 feel 92at times .

1 like
Reply

*hugs* we all feel blooming old sometimes.

Reply

I remember Crystal Tips too! 😀 mind you I am knocking on a bit, 59 next month.

I've just put in for medical retirement but not sure I'll get it heyho, decided I need less stress so returning to current employment not an option.

Thanks for the support Vonnie and Gnarli, the poodle parlour made me chuckle, think you should post a photo! 😁

1 like
Reply

Haha the poodle,parlour .

1 like
Reply

Hi

I also had dreadful problems with my hair when on any dmards and steroids - one friend actually laughed that I moulted more than lassie when I was staying with her as she couldn’t believe I could block the bath plughole just from washing my hair once😝 it does get better,either that or you discover ways to cope with it instead.,,,,, I know I lived with my hair up for months at a time in order to not feel conscious about it when out,but if you haven’t already,I’d definitely mention it to your consultant or nurse the next time you see them..... combined with any other side effects you may be experiencing,it may be just the info they need to try you on another medication instead?!

Good luck

Nicki x

1 like
Reply

Yes I have same problem with my hair. Used to be really thick and shiney and had a lovely chin length bob but after 24yrs on methotrexate and the last 6 yrs on retuximab biological it's so thin so have to keep it short so doesn't look so lank and flat. Get really fed up some days 😟

1 like
Reply

Hi thyave just changed me to abatcept so hopefully that helps and yes I go around now with a messy bun on the top of my head I can’t do a thing with it, my daughter in laws a hairdresser so I have that in my favour. Just this fringe it’s driving me loopy.

3 likes
Reply

Dare I say ... Could it be a hormone and age thing too as I've got a wiry patch front side of fringe with white in and it kinks up due to the fact white hair is more coarse. (It's not white to anyone else as I have it coloured btw!) This often happens with hair in your 40s/50s. I use a shine styling blow dry lotion called Satin Design by Shu Uemura which tames any coarse unruly hair. Makes it very silky. Helps hides the wild bit! My other half bought me a very lovely hairdryer for Christmas, which doesn't make your hair fly away which also helps.

Reply

Neon I started the change early forties , I didn’t realize until I seen a post on her before I wrote mine about hair, I light bulb went on a few days later after I read that post my hair is destroyed all’s I can do is try and make my fringe more fuller it’s just snapping of on one side it’s not that grey my hair I’m 52 I have a decent hair dryer with the thinnest nostle , it’s growing at a faster rate than usual at the back and side it’s gone very very thick but the fringe on one side it’s horrible. God help me if it gets worst I will go mad 😡

Reply

it is indeed infuriating when your hair goes bonkers and I think mine is the steroids I took for ten months and meno and stress from losing my Mum and bonkers family members as all that happened in the same few months. Not a good combo! Rituximab could have caused some of my wiry patch but in not sure it has. I blamed Prednisone for so much I'll blame it too for my hair!! Hope you do well on your new med Vonnie! X

Reply

Neon family are pure stress at times you can do without it nightmare I get it, you don’t need added stress I know hopefully the new meds might sort it, I’m having a nightmare at the minute awful pain in my feet my back is doing my head in but I get horrible pain in my 2 front thighs into my knees what the hell had it for about 6 weeks I really struggle hoovering and cleaning because when the back and thighs starts the feet kick of, it’s a genuine struggle had occy health today cheeky cow nurse said oh I think you have “give up” to get more positive and she got Crohn’s disease so she knows what it like blah blah, she even said I should go on low dose steroids so I said wouldn’t it be wonderful if that’s all that it took I said I know what nurses think of rheumatoid patients were all cranks I’m not one bit happy neon I’ve worked at that place for years I know what get said. Fummmming here.

Reply

Grr .. it's not what you want to hear is it?! I don't think even the OC nurses can understand some of the day to day issues .. Maybe she's not seen people with RD much? If you encounter her strangeness again I would enquire if you can see someone else? I had an awful rheumy nurse many years ago who used to phone me and screech I had lied and that I had not had my blood tests .. When I had!! I refused to deal with her in the end. Found out I wasn't the only one either. I would say to the OC nurse that her comments aren't very positive and you feel it is demoralising if she persists. Let's hope it was a one off. xx

Reply

Arava(lefunomide) has taken my hair out. I used to have thick hair but now it is so thin and I have lost the hair on my scalp and sides, and it's so depressing. I never thought I'd have to wear wigs. In my family is male pattern baldness and the medicine triggered it in me my doctor said. I am trying to not give up hope that I can find something to help strengthen it at least. So I'm looking into a rice water hair rinse, which will replace the vitamins minerals, and elasticity(I hope). I want to do a fermented rice water rinse but I'm not sure if it's safe, since you have to let the bacteria grow for two days at room temp. I'm now on Humira. Anybody else familiar with this and can let me know I'd appreciate it!

Reply

Yup,I'm on benepali and hair is def. frizzed and falls out...hopefully will be better in the summer as I'm sure central heating and cold weather doesn't help!

Reply

You may also like...